Pfizer’s drug Dilantin causes Cerebellar Atrophy

It is alleged that the drug manufacturers of Dilantin (phenytoin)have known for decades that this drug could cause Cerebellar Atrophy, an illness that can cause severe and permanent destruction of the cerebellum and failed to warn doctors and patients.  Yet despite this knowledge, Pfizer and other manufacturers failed to warn patients about this devastating risk.  Sanders Phillips Grossman is suing Pfizer for keeping patients in the dark about Dilantin’s ability to cause severe and irreversible brain damage.

 

What is Dilantin induced Cerebellar Atrophy?

Dilantin induced cerebellar atrophy is a devastating disease that impacts motor function, coordination, memory and the ability to speak.  It is caused by Dilantin attacking neurons (nerve cells) in the cerebellum (the area of the brain that controls coordination and balance) causing them to deteriorate and die.  Dilantin induced cerebellar atrophy often starts with the patient having a lurching, unsteady ability to walk.  This difficulty in walking is often accompanied by a back and forth tremor in the trunk (mid-section) of the body.  Other signs of cerebellar atrophy include difficulty speaking and swallowing, unsteady jerking movements of the arms and legs, slow and slurred speech, and nystagmus (rapid involuntary movement of the eyes).  Loss of balance and motor control due to brain or nerve damage can be classified or diagnosed as “ataxia”. Pregnant women, infants and the elderly are at a higher risk for Dilantin causing cerebellar atrophy.  Sadly, there is no cure for cerebellar atrophy caused by taking Dilantin.

 

Manufacterers, including Pfizer, didn’t warn

Despite knowing its drug is capable of causing this devastating illness, Pfizer and other manufacturers aggressively marketed Dilantin for decades making billions of dollars.  Instead of warning patients and their doctors that Dilantin causes cerebellar atrophy, marketing materials stated Dilantin was safe and effective for all types of seizures.  Pfizer’s label did not tell doctors and their patients that Dilantin can cause severe and permanent destruction of the cerebellum.

 

SPG is suing Pfizer on behalf of victims of Dilantin-induced cerebellar atrophy

Sanders Phillips Grossman is suing over the failure to warn doctors and patients about this devastating side effect.  Because Dilantin attacks a very specific part of the brain, the cerebellum, patients who have taken Dilantin and have been diagnosed with atrophy of the cerebellum (cerebellar atrophy) are urged to contact Sanders Phillips Grossman immediately to determine if Dilantin was a cause of their injury.  As with all pharmaceutical induced injuries, there are strict time limitations for filing a lawsuit to protect your rights.  Therefore, we urge you to contact us immediately if you or a loved one took Dilantin and suffered this devastating injury (cerebellar atrophy).

 

We are standing by 24/7, waiting to assist.